# SDR 2009FA0000698

- Difficulty date: May 1, 2009
- Submitted: August 14, 2009
- Operation: General aviation
- Aircraft: N5226R
- Make and model: Cirrus SR22
- Aircraft serial: 1767
- Engine: Cont IO550N
- System (JASC): 2731 · Elevator Tab Control System
- Part: Screw
- Part number: NAS514P4407P
- Condition: Loose
- Location: Elev Trim Act
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IN CRUISE FLIGHT THE CFI EXPERIENCED ELEVATOR FLUTTER WHICH DECREASED AIR SPEEDS BELOW 140KTS.  REPORTS THE COCKPIT WAS VIBRATING NOTICEABLY AND WHEN HE LOOKED BACK HE SAW THE ELEVATOR VIBRATING.  INSP OF THE ELEVATOR SYS SHOWED NO DEFECTS EXCEPT FOR THE FACT THE ELEVATOR TRIM SERVO MOTOR WAS LOOSE ON ITS MOUNT.  THE (4) EA NAS514P440-7 SCREWS WERE ALL LOOSE.  WHEN THE ELEVATOR T/E WAS MOVED UP AND DOWN BY HAND, THE MOTOR ROCKED IN ITS MOUNT ENOUGH TO BE SEEN AND FELT.  UPON INSPECTION OF THE MOUNT AND THE MOTOR FOR DAMAGE, AND REPLACEMENT OF THE SCREWS A TEST FLIGHT TO 175KT REVEALED NO FURTHER VIBRATION OR ELEVATOR FLUTTER.  PROBABLE CAUSE IS SCREWS WERE NOT TORQUED AT ORIGINAL INSTALLATION, WHICH ALLOWED SLIGHT MOVEMENT TO OCCUR WHICH GREW OVER TIME.  RECOMMENDATIONS TO PREVENT RECURRENCE IS TO INSPECT THE SERVO MOTOR FOR SECURITY AT EVERY SHEDULED INSP DUE TO THE POTENTIAL DANGER OF ELEVATOR FLUTTER IF LEFT UNDETECTED.  (K)
